Alert archive / Florida / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 49, NWS Jacksonville, FL

May 5, 20195 counties in Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at May 5, 2019, 10:53 AM EDT for 5 counties in Florida. It was in force for 37 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 5, 2019, 10:53 AM EDT (14:53 UTC)
Expired
May 5, 2019, 11:30 AM EDT
In force
37 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Baker County, FL, Bradford County, FL, Clay County, FL, Duval County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 70 km from the middle of the area, began a volume at 14:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 5, 10:56 AM EDTTSTM WND DMGSse Lake Butler, FLSEVERAL CUSTOMERS AT THAT CAME IN THROUGH THE CIRCLE K GAS STATION REPORTED NUMEROUS TREES DOWN.
May 5, 11:01 AM EDTTSTM WND DMG3 W Lake Butler, FLLARGE TREE DOWN ACROSS SR 238. DELAYED REPORT.
May 5, 11:03 AM EDTTSTM WND DMGSw Raiford, FLTREE DOWN BLOCKING BOTH LANES ON 227TH LANE. DELAYED REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 2.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2019-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1867 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2019-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1867 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
534 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
1.5
Supercell composite
9.2

Open this sounding in Storm Lab

The text

As transmitted.

394 
WUUS52 KJAX 051453
SVRJAX
FLC003-007-019-031-125-051530-
/O.NEW.KJAX.SV.W.0049.190505T1453Z-190505T1530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
1053 AM EDT Sun May 5 2019

The National Weather Service in Jacksonville has issued a

* Severe Thunderstorm Warning for...
  Northern Bradford County in northern Florida...
  Southeastern Baker County in northeastern Florida...
  Central Union County in northern Florida...
  Northwestern Clay County in northeastern Florida...
  Western Duval County in northeastern Florida...

* Until 1130 AM EDT.

* At 1053 AM EDT, a severe thunderstorm was located over Beasley, or
  near Lake Butler, moving northeast at 40 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Lake Butler, Raiford, Middleburg, Macclenny, Maxville, Groves,
  Beasley, New River, Lawtey and Ellerbee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2988 8230 3003 8247 3030 8211 3008 8186
TIME...MOT...LOC 1453Z 226DEG 37KT 2999 8227 

HAIL...<.75IN
WIND...60MPH
 
$$

AK
1 follow-up statement
169 
WWUS52 KJAX 051504
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
1104 AM EDT Sun May 5 2019

FLC003-007-019-031-125-051530-
/O.CON.KJAX.SV.W.0049.000000T0000Z-190505T1530Z/
Bradford FL-Baker FL-Union FL-Clay FL-Duval FL-
1104 AM EDT Sun May 5 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT
FOR NORTHEASTERN BRADFORD...SOUTHEASTERN BAKER...NORTHEASTERN
UNION...NORTHWESTERN CLAY AND WESTERN DUVAL COUNTIES...

At 1104 AM EDT, a severe thunderstorm was located near Raiford,
moving northeast at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Raiford, Middleburg, Macclenny, Maxville, Lawtey, Ellerbee and
Johnstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2992 8221 3011 8237 3030 8211 3008 8186
TIME...MOT...LOC 1504Z 226DEG 37KT 3007 8218 

HAIL...<.75IN
WIND...60MPH
 
$$

AK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 10:03 AM EDT, 50 minutes earlier.

Area forecast discussion, May 5, 10:03 AM EDT, 50 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1003 AM EDT Sun May 5 2019

.UPDATE...Mid-upper trough pushing into the area has produced
showers and storms currently in a training band from near Lake
City to Cumberland Island Ga this morning. Another large area of
convection over the ne Gulf is moving ne into the I-75 corridor of
ne Fl. 12z JAX sounding shows record high PWAT of 1.84" along
with unidirectional 0-6 km bulk shear of 35 knots and MUCAPE over
2000 J/kg. Conditions warrant the threat for locally heavy
rainfall along with isolated strong to marginally severe storms
with potential for strong gusty winds over mainly ne Fl where
highest instability and moisture exists. A band of showers and
storms may develop over se Ga late this afternoon/evening as a
cold front to the west approaches the area. Expect convection to
weak this evening and end tonight with front and drier air pushing
through the area by morning.

&&

.AVIATION...MVFR conditions with IFR conditions in showers and
thunderstorms expected today until around 23z for ne Fl TAF
sites. Strong gusty winds and heavy downpours will likely occur in
storms. VFR conditions expected to prevail in se Ga at SSI with
showers and storms expected to be more isolated this afternoon and
evening. Cold front will push se across the area tonight with sw
winds shifting to the wnw by 12z Monday.

&&

.MARINE...SW winds will increase to near 15 knots today with
showers and thunderstorms moving across the waters this afternoon
and evening ahead of a cold front. A few storms over the coastal
waters could be strong with frequent cloud to water lighting.
The cold front will move push south of the waters by Monday
morning. The front will dissipate on Monday with an east coast
sea breeze developing over the waters Monday afternoon and
evening. With high pressure building to the north a northeasterly
flow will develop for Tuesday and Wednesday.

Rip Currents: Low risk anticipated due to offshore winds and
diminishing swells.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  85  64  87  64 /  40  20   0   0
SSI  84  69  85  70 /  70  20   0  10
JAX  87  67  89  67 /  90  20   0   0
SGJ  85  70  87  68 /  90  20  10   0
GNV  84  65  89  64 /  80  20   0   0
OCF  84  67  89  64 /  80  30   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

Zibura/Kennedy/Cordero

In the hours before

Special weather statement, May 5, 7:48 AM EDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
748 AM EDT Sun May 5 2019

FLZ020-021-023-024-122-GAZ163-350-364-051230-
Baker FL-Hamilton FL-Suwannee FL-Inland Nassau FL-
Northern Columbia FL-Clinch GA-Western Charlton GA-Southern Ware GA-
748 AM EDT Sun May 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NASSAU...
NORTHWESTERN BAKER...NORTHERN COLUMBIA...NORTHEASTERN SUWANNEE...
SOUTHEASTERN HAMILTON...SOUTHEASTERN WARE...SOUTHEASTERN CLINCH AND
CENTRAL CHARLTON COUNTIES UNTIL 830 AM EDT...

* At 745 AM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 9 miles
  south of Stephen Foster State Park to 6 miles east of Belmont.
  Movement was northeast at 20 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with these storms. Rainfall amounts up to 2 inches are
  possible.

* Locations impacted include...
  White Springs and Belmont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3035 8291 3086 8214 3075 8198 3027 8278
      3027 8279 3026 8280 3023 8284
TIME...MOT...LOC 1145Z 243DEG 34KT 3069 8229 3047 8262

AK
Special weather statement, May 5, 10:11 AM EDT, 42 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1011 AM EDT Sun May 5 2019

FLZ021-030-031-035-136-222-236-051500-
Eastern Alachua FL-Southern Columbia FL-Western Alachua FL-Union FL-
Suwannee FL-Bradford FL-Gilchrist FL-
1011 AM EDT Sun May 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR GILCHRIST...NORTHWESTERN
ALACHUA...WEST CENTRAL BRADFORD...SOUTHWESTERN UNION...SOUTHWESTERN
COLUMBIA AND SOUTHEASTERN SUWANNEE COUNTIES UNTIL 1100 AM EDT...

* At 1010 AM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 11 miles
  south of Mayo to Bell to 9 miles south of High Springs to near
  Archer. Movement was northeast at 35 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with these storms.

* Locations impacted include...
  Bell, Worthington Spring, Ichetucknee Spring, Columbia, Alachua,
  High Springs, Fort White, Worthington Springs, Groves and
  Providence.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2980 8292 2981 8293 2983 8289 2988 8287
      2990 8290 2989 8292 2995 8292 2996 8293
      2996 8295 3009 8277 3005 8248 2992 8230
      2977 8222 2955 8259 2962 8269 2973 8295
      2975 8294 2977 8295
TIME...MOT...LOC 1410Z 226DEG 30KT 2988 8314 2977 8285 2969 8263 2956
8258

AK
Special weather statement, May 5, 10:41 AM EDT, 12 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1041 AM EDT Sun May 5 2019

FLZ023-025-030>032-136-222-236-051530-
Eastern Alachua FL-Southern Columbia FL-Western Alachua FL-
Inland Duval FL-Baker FL-Union FL-Bradford FL-Clay FL-
1041 AM EDT Sun May 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ALACHUA...BRADFORD...
SOUTHERN BAKER...UNION...SOUTHERN COLUMBIA...NORTHWESTERN CLAY AND
SOUTHWESTERN DUVAL COUNTIES UNTIL 1130 AM EDT...

* At 1040 AM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Columbia to Upland Pines to near Sampson. Movement was northeast at
  35 mph.

* Wind gusts of 45 to 55 mph and minor flooding due to heavy
  rainfall is possible with these storms.

* Locations impacted include...
  Starke, Lake Butler, Raiford, Worthington Spring, Middleburg,
  Columbia, Macclenny, Glen St. Mary, Worthington Springs and
  Palestine Community.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3009 8278 3036 8211 3030 8205 3028 8205
      3029 8203 3021 8195 2993 8173 2978 8223
      2989 8261
TIME...MOT...LOC 1440Z 238DEG 37KT 3008 8266 2997 8249 2987 8229

AK

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 1:09 AM EDTSpecial Weather StatementJAXHamilton36 min
May 5, 2:17 AM EDTSpecial Weather StatementJAXColumbia28 min
May 5, 3:09 AM EDTSpecial Weather StatementJAXColumbia21 min
May 5, 3:19 AM EDTSpecial Weather StatementJAXBaker26 min
May 5, 3:54 AM EDTSpecial Weather StatementJAXBaker36 min
May 5, 4:24 AM EDTSpecial Marine WarningJAX36 min
May 5, 4:49 AM EDTSpecial Marine WarningJAX41 min
May 5, 4:52 AM EDTSpecial Marine WarningJAX53 min
May 5, 10:11 AM EDTSpecial Weather StatementJAXGilchrist49 min
May 5, 10:41 AM EDTSpecial Weather StatementJAXBradford, Clay, Union49 min
May 5, 11:02 AM EDTSpecial Weather StatementJAXAlachua43 min
May 5, 11:15 AM EDTSevere Thunderstorm WarningJAXBaker, Bradford, Clay, Duval, Nassau, Union45 min
May 5, 11:26 AM EDTSpecial Marine WarningJAX94 min
May 5, 11:31 AM EDTSevere Thunderstorm WarningJAXAlachua, Marion, Putnam44 min
May 5, 11:35 AM EDTSpecial Weather StatementJAXMarion40 min
May 5, 11:46 AM EDTSpecial Weather StatementJAXDuval44 min
May 5, 11:48 AM EDTSpecial Weather StatementJAXClay42 min
May 5, 11:55 AM EDTSevere Thunderstorm WarningJAXClay, Duval, Saint Johns22 min
May 5, 12:05 PM EDTSevere Thunderstorm WarningJAXMarion, Putnam40 min
May 5, 12:10 PM EDTSpecial Marine WarningJAX95 min
May 5, 12:14 PM EDTSpecial Weather StatementJAXMarion46 min
May 5, 12:25 PM EDTSevere Thunderstorm WarningJAXClay, Flagler, Putnam, Saint Johns50 min
May 5, 12:43 PM EDTSpecial Marine WarningJAX92 min
May 5, 1:01 PM EDTSpecial Weather StatementJAXMarion44 min
May 5, 1:04 PM EDTSpecial Weather StatementJAXFlagler41 min
May 5, 1:39 PM EDTSpecial Weather StatementJAXMarion51 min
May 5, 2:14 PM EDTSpecial Marine WarningJAX46 min
May 5, 2:41 PM EDTSpecial Weather StatementJAXFlagler, Putnam34 min

Nearby

Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.